Viagra and hearing lossResearch shows that Viagra and similar drugs rise your risk of suddenly hearing loss, tinnitus and dizziness. 2019530Viagra and hearing losshttps://www.gendergeek.org/report/47446-Viagra-hearing-loss

If you take Viagra or another comparable medication for erectile dysfunction, be mindful that you're at an raised risk of occurring a hearing problem known together sudden sensorineural listening loss.

You are watching: Does tinnitus from viagra go away

Erectile dysfunction drugs and hearing loss

*
Talk to your physician right far if youexperience hearing ns after takingViagra or a comparable drug.

Any of the dozen or therefore drugs that belong to the class of medications recognized asPDE-5-inhibitors are attached to sudden hearing loss. The more common ones include Viagra, Cialis and Levitra. Part researchers have referred to as this "Viagra deafness." In the minimal research that has actually been excellent on this problem, hear loss frequently occurs in one ear only and within one day of taking among these drugs. Around a 3rd of the time, the hearing ns is temporary.

The evidence

One the the first alarm bells to be a 2007 casereport, released inThe Archives the Otolaryngology-Head and Neck Surgery, around a guy who proficient sudden hearing loss in both ears after taking Viagra. That triggered the FDA to screen for comparable cases that menexperiencing sudden hearing loss in one or both ears, periodically accompanied through tinnitus, or a ringing in the ears, after ~ taking one of these drugs.

Then, a bigger study uncovered a similar link: men who reported use of PDE-5i medications were twice as likely to additionally report listening loss as were men who had actually not offered the drugs. However, the study can not prove cause and also effect. These types of medicine are linked to severalother side effects, consisting of vision problems, headaches and upset stomach.

The findings triggered the federal Drug administration to send the end a new warning, and more information was included to drug labels. Because that example, the patient label for Viagra consists of the following: "Sudden ns or decrease in hearing, periodically with ringing in the ears and also dizziness, has been hardly ever reported in civilization taking PDE5 inhibitors, including Viagra. It is not possible to identify whether these events are related directly to the PDE5 inhibitors, come other diseases or medications, to other factors, or come a combination of factors. If you experience these symptoms, stop taking Viagraand contact a physician right away."

More: i beg your pardon drugs reason hearing loss?

What are the symptoms of suddenly hearing loss?

The national Institute ~ above Deafness and Other communication Disorders defines sudden sensorineural hear loss as an unexplained, rapid loss of listening either as whole or end a couple of days.

Seek aid right away

Sudden listening lossis taken into consideration a medical emergency—do not delay treatment. The is essential to tell your treating medical professional that you take a medication connected to suddenly hearing loss.

If you have actually erectile dysfunction and also are prescribed one of these drugs, be sure totalk to your doctor around the benefits and also risks associated with the use of aPDE-5i.

See more: Does Puerto Rico Observe Daylight Savings Time In Puerto Rico?

And become your own finest advocate for healthy hearing through discussing any type of hearing loss friend think you can be enduring with a hearing healthcare professional.

Read more: Risk determinants for hearing lose that might surprise you


joy Victory, controlling editor, healthy Hearing

Joy win has considerable experience editing customer health information. Her training in particular has focused on exactly how to finest communicate evidence-based medical guidelines and clinical trial resultsto the public.She strives to make wellness content accurate, easily accessible and engaging to the public.Read much more about Joy.